Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 28, 2025, 4:50 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2025, 4:50 PM MDT (22:50 UTC)
- Expired
- May 28, 2025, 5:15 PM MDT
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 103 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:04 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The text
As transmitted.
364
WUUS55 KPUB 282250
SVRPUB
COC055-071-282315-
/O.NEW.KPUB.SV.W.0039.250528T2250Z-250528T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
450 PM MDT Wed May 28 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
East central Huerfano County in southeastern Colorado...
North central Las Animas County in southeastern Colorado...
* Until 515 PM MDT.
* At 449 PM MDT, a severe thunderstorm was located 16 miles northeast
of Aguilar, or 29 miles north of Trinidad, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tyrone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3756 10465 3773 10452 3763 10405 3730 10430
TIME...MOT...LOC 2249Z 290DEG 23KT 3759 10447
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
mw2 follow-up statements
400
WWUS55 KPUB 282308
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
508 PM MDT Wed May 28 2025
COC055-282318-
/O.CAN.KPUB.SV.W.0039.000000T0000Z-250528T2315Z/
Huerfano CO-
508 PM MDT Wed May 28 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUERFANO COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3754 10454 3771 10444 3763 10405 3751 10414
3744 10424
TIME...MOT...LOC 2308Z 274DEG 25KT 3759 10429
$$
COC071-282315-
/O.CON.KPUB.SV.W.0039.000000T0000Z-250528T2315Z/
Las Animas CO-
508 PM MDT Wed May 28 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTH CENTRAL LAS ANIMAS COUNTY...
At 508 PM MDT, a severe thunderstorm was located 11 miles northwest
of Tyrone, or 31 miles north of Trinidad, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Las Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3754 10454 3771 10444 3763 10405 3751 10414
3744 10424
TIME...MOT...LOC 2308Z 274DEG 25KT 3759 10429
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
mw160
WWUS55 KPUB 282316
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
516 PM MDT Wed May 28 2025
COC071-282326-
/O.EXP.KPUB.SV.W.0039.000000T0000Z-250528T2315Z/
Las Animas CO-
516 PM MDT Wed May 28 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAS ANIMAS
COUNTY HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3754 10454 3771 10444 3763 10405 3751 10414
3744 10424
TIME...MOT...LOC 2316Z 290DEG 23KT 3758 10425
$$
mwWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:15 PM MDT, 2 hours 35 minutes earlier. Its key messages:
- Severe thunderstorms likely this afternoon and evening across the southeast plains with very large hail, damaging winds, and even an isolated tornado possible.
- Strong to marginally severe thunderstorms possible across the southern Sangre De Cristo mountains and southern I-25 corridor Thursday afternoon, otherwise, cooler with showers and thunderstorms.
- Heating up with daily afternoon thunderstorms, mainly over the mountains through the extended.
Area forecast discussion, May 28, 2:15 PM MDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 215 PM MDT Wed May 28 2025 .KEY MESSAGES... - Severe thunderstorms likely this afternoon and evening across the southeast plains with very large hail, damaging winds, and even an isolated tornado possible. - Strong to marginally severe thunderstorms possible across the southern Sangre De Cristo mountains and southern I-25 corridor Thursday afternoon, otherwise, cooler with showers and thunderstorms. - Heating up with daily afternoon thunderstorms, mainly over the mountains through the extended. && .SHORT TERM /THROUGH THURSDAY/... Issued at 208 PM MDT Wed May 28 2025 Thunderstorm coverage and strength will be the main concern this afternoon and evening as energy rotating around the Upper Midwest low pressure system increases upper forcing and sends a cold front through the area. This front is currently positioned across east central CO, just passing through KCOS around 18z. Across the plains a sharpening dry line/trough axis extends southwest of the surface low across eastern Las Animas into northeast Baca counties with dew points at KTAD in the upper 30s, and dew points in Baca county in the lower 60s. This has yielded plentiful amounts of CAPE across our eastern plains with 2500+ J/kg resolved by meso-analysis and HREF. Deep layer shears around 40-50 kts will result in supercells, particularly out ahead of the cold front and along the dry line. Eventually, a line of thunderstorms will develop along the cold front which drops southward through the plains this evening. Greater severe risk looks done by 8-9 PM as activity coalesces into an MCS across southwest KS and the TX/OK Panhandle. Very large hail up to 2.5 inches in diameter, wind gusts around 70 mph (perhaps greater) and an isolated tornado will be possible. Greatest tornado risk maximizes across Kiowa and Prowers counties, though any quick updraft development within area of stout CAPE out east across the eastern counties could result in a quick landspout/spin up this afternoon. Along the I-25 corridor, falling dew points will keep hail and max wind gusts a little lower, with 1.25 inch hail and 65 mph gusts possible. There could be another round of thunderstorms fire along the I-25 corridor this evening behind the front with any easterly surging outflows. CAPE does not look as great into the evening hours which should lessen the severe risk after after 6 PM. Low level flow shifts out of the east to southeast overnight which will spread widespread low clouds, fog and sprinkles back into the eastern mountains. Thursday will be cooler with clouds likely to hang tight across the eastern mountains/I-25 corridor into the afternoon. Lower dew points (40s) spread in from the north though low 50 dew points may hang in along the southern I-25 corridor and mountains/plains interface. While it is likely to remain cool and stable across the plains, another round of thunderstorms will fire over the mountains during the afternoon. Depending on how much insolation we get, there may be sufficient instability for thunderstorms to persist into the adjacent plains, especially along the Raton Mesa. Will keep highest pops across the mountains and trim back pops for the eastern plains where we may stay too cool and stable for activity to maintain. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 208 PM MDT Wed May 28 2025 It is a messy pattern into the extended, with energy from the Pacific northwest cutting through the upper ridge on Friday and dropping southeastward on Saturday. Overall, we stay under the northwest flow side of the upper ridge for Friday and Saturday with sufficient forcing and upslope flow for showers and thunderstorms across the mountains and adjacent plains each day. Can't rule out some stronger storms depending on shear and CAPE parameters which look more marginal but could be adequate. Temperatures gradually warm through this period. Southwest flow increases late weekend into early next week, with energy ejecting out of the Desert Southwest and across CO in several waves. Moisture increases across the western mountains which should bring a better chance for showers/thunderstorms and much needed rain across the Continental Divide for Monday. Southwest flow may bring some drying into the I-25 corridor but timing of the shortwave in the extended models and ensembles varies with the potential for a dry line to be positioned somewhere across the eastern plains. Will need to monitor this area for potential thunderstorm development. Otherwise, drier, warmer and windier weather spreads in for mid week as the next upper low takes shape across the Great Basin and kicks out to the north. Daily thunderstorm chances will continue over the mountains while the plains remain dry, windy and warm. -KT && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1214 PM MDT Wed May 28 2025 Main forecast updates were to refine timing of most impactful periods of thunderstorms, associated wind trends, along with lowering ceilings tonight into Thursday morning. Relatively quiet at the start of the period, with any showery development remaining isolated over the higher terrain. The main focus in the near term is with a boundary which has sagged south already this morning, currently situated around and just to the north of COS. While this has been slowing, see no reason why this won't sag further south and bring a wind shift to COS. So, do expect a wind shift at COS here at the start of the period, but wind speeds should remain relatively light at this time. Overall conditions at ALS look to stay quiet through much of the period, with the only concern is still a period of TS later this afternoon. Latest guidance does keep most of the activity away from ALS but with some uncertainty still in place, have opted to keep the PROB30 in place. Did shorten the time window and if trends continue, could see removing the PROB30 altogether. Active period for COS and PUB through the entire period, again with the risk of thunderstorms this afternoon into the evening, varying winds and speeds, and increased likelihood for lowering ceilings tonight that will last through the end of the period. That being said, while shower and thunderstorm development is likely around both terminals, confidence on direct impacts is still somewhat lower and feel that the PROB30s in place are still valid. Again, did refine the time windows for thunder, and really tried to hone in on those times when the highest chances will be. Will be closely monitoring trends in the very near term, and could see updates needed to further refine the thunder mention. If storms due impact the terminals, heavy rain with vis at or below 3sm are expected, along with strengthening northerly winds. Would not be surprised to see at least small hail as well. Precip development looks to continue into the evening, however, the risk of thunder/storms quickly lowers during this period. VFR ceilings for most of this afternoon, though a lowering trend into the evening is likely. MVFR ceilings then in place for most of the night and into Thursday morning. With a southeast to east wind in place through Thursday morning, feel confident these ceilings will remain through the end of the period. Have not gone IFR yet, but this will need to be monitored with later forecast updates. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KT LONG TERM...KT AVIATION...RODRIGUEZ
Hazardous weather outlook, May 28, 11:47 AM MDT, 5 hours 3 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Pueblo CO 1147 AM MDT Wed May 28 2025 COZ058>089-093>099-291700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1147 AM MDT Wed May 28 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered to numerous strong to severe thunderstorms will be possible today, with the greatest risk over the southeast plains. Damaging wind gusts up to 70 mph, large hail up to 2.5 inches in diameter, heavy rainfall and even a tornado or two will be possible this afternoon and early evening, especially across Kiowa, Bent, Prowers and Baca counties. The primary timeframe for severe storms will be between 2 PM and 5 PM for the I-25 corridor counties, and 3 PM to 8 PM for the southeast plains. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Widespread showers and thunderstorms will continue on Thursday across much of southern Colorado. Hail, wind and locally heavy rainfall will all be possible mainly near the southeast mountains. More isolated to scattered showers and thunderstorms are possible Friday and Saturday, mainly across the higher terrain. Convection chances increase for Sunday through Tuesday across the western half of the forecast area, especially along the Continental Divide. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 31/31
In the hours before
Special weather statement, May 28, 3:43 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
343 PM MDT Wed May 28 2025
COZ099-282215-
Springfield Vicinity/Baca County CO-
343 PM MDT Wed May 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BACA COUNTY THROUGH
415 PM MDT...
At 343 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stonington to 15 miles east of Campo.
Movement was east southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.
&&
LAT...LON 3700 10229 3713 10243 3740 10213 3736 10204
3700 10204
TIME...MOT...LOC 2143Z 308DEG 20KT 3728 10211 3714 10230
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
mwSpecial weather statement, May 28, 3:58 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
358 PM MDT Wed May 28 2025
COZ071-074-075-282230-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
358 PM MDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN COSTILLA AND
SOUTHWESTERN LAS ANIMAS COUNTIES THROUGH 430 PM MDT...
At 358 PM MDT, Doppler radar was tracking a strong thunderstorm near
San Acacio, or 26 miles southeast of San Luis Valley Airport, moving
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Acacio, Chama, San Luis, Mesita, San Pablo, and Sanchez
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3700 10552 3714 10567 3727 10552 3703 10512
3699 10516
TIME...MOT...LOC 2158Z 313DEG 27KT 3716 10553
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, May 28, 4:05 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
405 PM MDT Wed May 28 2025
COZ079-083-086-282230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
405 PM MDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND WEST CENTRAL PUEBLO COUNTIES THROUGH 430 PM
MDT...
At 404 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Pueblo Reservoir, or 18 miles west of Pueblo, moving
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Fremont, northeastern Custer and west central Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3824 10507 3832 10497 3815 10469 3802 10487
TIME...MOT...LOC 2204Z 313DEG 27KT 3824 10496
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, May 28, 4:05 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
405 PM MDT Wed May 28 2025
COZ085-086-282230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
405 PM MDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES THROUGH 430 PM MDT...
At 405 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fountain, or 15 miles southeast of Colorado Springs, moving east at
50 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hanover, Fountain, Security-Widefield, and Fort Carson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern and east central Colorado.
&&
LAT...LON 3857 10480 3873 10474 3864 10418 3846 10439
TIME...MOT...LOC 2205Z 286DEG 44KT 3863 10468
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, May 28, 4:23 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
423 PM MDT Wed May 28 2025
COZ087-088-282245-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
423 PM MDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HUERFANO AND WEST
CENTRAL LAS ANIMAS COUNTIES THROUGH 445 PM MDT...
At 422 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Aguilar, or 24 miles north of Trinidad, moving
east southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central
Huerfano and west central Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3751 10472 3762 10461 3747 10426 3729 10445
TIME...MOT...LOC 2222Z 304DEG 33KT 3751 10458
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, May 28, 4:43 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
443 PM MDT Wed May 28 2025
COZ087-088-282315-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
443 PM MDT Wed May 28 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HUERFANO AND NORTH
CENTRAL LAS ANIMAS COUNTIES THROUGH 515 PM MDT...
At 443 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Walsenburg, or 31 miles north of Trinidad, moving
east southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central
Huerfano and north central Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3758 10468 3774 10453 3769 10434 3764 10412
3736 10437
TIME...MOT...LOC 2243Z 294DEG 22KT 3762 10449
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:35 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 40 min |
| May 27, 8:14 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 46 min |
| May 27, 8:59 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 46 min |
| May 27, 9:46 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 59 min |
| May 27, 10:45 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| May 28, 12:46 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| May 28, 12:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| May 28, 1:04 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| May 28, 1:25 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 17 min |
| May 28, 1:28 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| May 28, 1:47 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| May 28, 2:01 PM MDT | Special Weather Statement | PUB | Baca | 29 min |
| May 28, 2:02 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| May 28, 2:19 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| May 28, 2:25 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| May 28, 2:27 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 48 min |
| May 28, 2:34 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| May 28, 2:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| May 28, 2:37 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 23 min |
| May 28, 2:45 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 60 min |
| May 28, 3:11 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| May 28, 3:30 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| May 28, 3:43 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
| May 28, 3:58 PM MDT | Special Weather Statement | PUB | Costilla | 32 min |
| May 28, 4:05 PM MDT | Special Weather Statement | PUB | Pueblo | 25 min |
| May 28, 4:05 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| May 28, 4:15 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 45 min |
| May 28, 4:23 PM MDT | Special Weather Statement | PUB | Las Animas | 22 min |
| May 28, 4:43 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| May 28, 4:51 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 54 min |
| May 28, 4:53 PM MDT | Special Weather Statement | PUB | Pueblo | 52 min |
| May 28, 5:15 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| May 28, 5:26 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| May 28, 5:36 PM MDT | Special Weather Statement | PUB | Bent | 24 min |
| May 28, 5:37 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 23 min |
| May 28, 5:44 PM MDT | Special Weather Statement | PUB | Prowers | 31 min |
| May 28, 5:47 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| May 28, 5:47 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 43 min |
| May 28, 5:54 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.